|Atripla & Depression
Mar 15, 2009
I have been on Atripla since December. Seems to be working OK, VL < 40, Cd4 count 400. I have been a little depressed. Was taking Xanax, but was wondering what would be best. I was told Paxil had the least interactions, but some of my friends use Lexapro. Any thoughts ? Something better ? THANKS !
BTW, I really like your forum here..
Response from Dr. Henry
The choice of an antidepressant is often very empiric (trial and error) with often comparable results when older drugs are properly compared to newer (more expensive and more advertised/promoted drugs). The efavirenz in Atripla generally does not account fully for depression in patients but can aggravate it (occasionally it does seem that the side effects of efavirenz may precipitate depression). Switching to an alternative HIV drug is one option in some cases. For the depression I recommend a mental health evaluation for diagnosis and treatment recommendation based on the findings-most antidepressants can be taken OK with Atripla (sometimes dose adjustments necessary). KH
Tenofovir on hair and bone
HIV Meds. hampering my diabetes treatment?
- Is Thrush A Symptom Of Acute HIV Infection?
- Shingles After Eating Sperm Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Vaginal Discharge After Giving Oral Sex What Are The Chances Of HIV
- Can I Get Hepatitis C From A Bite Wound?
- Excessive Clear Vaginal Discharge
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.